Skip to content
help---2
avatar
freeme333 posted:
Just want to mention,i have aggressive R.A and i dont even know what a flare up is like as i am constantly in pain,fatigued etc
I am on 20mg prednisone a day and 20mg Methotrexate injection a week.I was diagnosed 16mths ago,but am sure i have had it many years.I have tried every med available--last stopis the infusion and if that doesnt work---god only knows.i am gluten free,wheat free,eat fresh organic foods as my main supplement,and dairy free----i still continue to gain weight.20kg in 16mths! Hate the moon face,fat back and kneck from Prednisone,i am at my wits end
Reply
 
avatar
mike201 responded:
Hello Freeme333

I have been down this road and am now on an infusion. Prednisone is a terrible drug and you need to get off or reduce dose within a year or two. I was on 40mg for 85 days and lower doses for 1200 days. Now on 4.5mg but that is still too much. Re diet and Prednisone I suggest you remove all salt and eat little meat. You really need to exercise - walk, swim, ride a few times a week. MTX can encourage eating due to nausea. ask you doctor about injectable MTX. The first two years can be awful but working with a good rheumatologist things will improve. They have for me. I am not fantastic, can't work but am much more stable and comfortable. All the best, Mike


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
37 of 44 found this helpful